Q. The skin on the back of my hands is changing color. Why?

Answered by
Dr. Sandeep Golla
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Sep 16, 2020

Hello doctor,

The skin on the back of my hands is changing color. My skin is dark in some places and lighter in others. My knuckles look darker like they have a black patch. What is this? Currently I am on Alyacen 1/35. I was taking Ferrous sulfate two pills per day.

#

Hello,

Welcome to icliniq.com.

If possible forward a few pictures of the affected area to guide you through precisely.

Thank you doctor,

I have attached the pictures of both hands.

#

Hello,

Welcome back to icliniq.com.

I saw your pictures (attachment removed to protect patient identity). I can see dry skin with pigmentation prominent on knuckles. Your concern may be pseudo-acanthosis nigricans. Check your body weight, if you are overweight try to reduce it. If you are using any medication like OCPs (oral contraceptive pills) or anti-asthma medication or any oral steroids they may be a trigger.

Pseudo-acanthosis may run in families as well. Start using Averi moisturizer twice daily after bath and start Linolenic acid containing capsules twice daily after food. Check your TSH (thyroid-stimulating hormone) and fasting and postprandial blood sugar levels and report me. Plan for Q-switch laser sessions after having enough reviews about the technology.


Was this answer helpful?

 | 


Related Questions:
Can cafe-au-lait spots cause neurofibromatosis?

.. Cafe-au-lait spots is usually a benign phenomenon, that you need not get worried about it. In order to diagnose NF (neurofibromatosis), there are many criteria that you will not meet. Please send me some photos of the spots in order to be fully re...   Read full

I had unusual spotting with NuvaRing. Please advise.

Oral contraceptive itself has side effects of irregular bleeding ... Nuvaring is Etonogestrel and Ethinylestradiol containing contraceptive ... Combined contraceptiv...   Read full

What could the lesions on the back of a 65-year-old man be?

.. viewed the images attached (attachment removed to protect patient identity). The dark spots are perhaps seborrheic keratosis which is a benign epidermal skin lesion. They are a part of aging and only of cosmetic concern. If desir...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.